Wildfire, Caddo
- When
- January 9, 1:00 PM CST to 9:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
A wildfire burned roughly 650 acres about 7 miles west of Anadarko on the 9th, with no damage being reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned roughly 650 acres about 7 miles west of Anadarko on the 9th, with no damage being reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 9, 11:35 AM CST, 1 hour 25 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1135 AM CST Thu Jan 9 2020
.DISCUSSION...
18Z TAF discussion below.
&&
.AVIATION...
VFR/MVFR ceilings this afternoon with lower clouds MVFR/IFR
ceilings expected at some TAF sites later tonight into Friday
morning. Showers and some storms will be possible later tonight
into Friday.
&&
.PREV DISCUSSION... /issued 1008 AM CST Thu Jan 9 2020/
UPDATE...
Light rain showers and/or patchy drizzle still remain possible in
SE/E parts of the fa today. Otherwise, moisture will continue to
spread into the area with highs in the 60s to low 70s across much
of the area.
PREV DISCUSSION... /issued 507 AM CST Thu Jan 9 2020/
DISCUSSION...
12Z TAF discussion.
AVIATION...
MVFR ceilings will continue through much of the day across all but
western/northwest Oklahoma, where VFR conditions expected
throughout the forecast. Elsewhere, VFR conditions may return by
late today into this evening before MVFR ceilings return
overnight. Gusty south winds across parts of the area are expected
to decrease this afternoon.
PREV DISCUSSION... /issued 454 AM CST Thu Jan 9 2020/
DISCUSSION...
The main concern for this forecast will be the precipitation event
starting Thursday evening into Saturday, and the increasing trends
for potential severe weather and excessive rainfall in southeastern
Oklahoma, as well as widespread winter weather.
Strong moisture advection is ongoing across the region, with
observed >50 degree dewpoints currently in southern Oklahoma. As the
moisture advection continues through the day Thursday, saturation in
the lower levels will eventually occur through eastern and central
Oklahoma, which will result in widespread drizzle and areas of rain.
Minor elevated instability later in the evening could result in some
thunderstorms developing Thursday night, however these are expected
to remain below severe criteria.
Friday is when the fireworks begin. As the upper-level trough has
become better sampled with observations, the models have aligned
with a trough that will be stronger and slower, and will be moving
into the region where model soundings suggest record precipitable
water will be in place. As the trough and surface cold front
begins to move through the area Friday afternoon, widespread
rainfall is expected to occur. Heaviest amounts of precipitation
is expected to occur in the axis of strongest ongoing moisture
advection, mainly in southeastern Oklahoma where areas could
receive up to 4 inches of rain. Because of concerns with this
heavy rainfall and possible flash flooding conditions, a Flood
Watch has been issued for southeastern Oklahoma.
In addition to the heavy rainfall, conditions in central and eastern
Oklahoma are also favorable for possible thunderstorms. Ample
widespread instability (Model sounding CAPE >1000 J/kg) as the
surface cold front enters central, southern, and eastern Oklahoma,
as well as western north Texas Friday afternoon and Friday evening.
Storms are likely to develop in central Oklahoma and are expected to
be surface based with dew points > 60 degrees, and strong wind shear
will likely produce a line of storms that will sweep eastward with
the progression of the cold front. Severe storms are likely in areas
of strongest instability and shear, which is mainly in southeast
Oklahoma and extends into portions of central Oklahoma.
Behind the cold front and with the upper-level trough moving
through, a transition into winter precipitation will occur starting
in northwest Oklahoma Friday evening. This transition will move
through the region, with the snow throughout Oklahoma and western
north Texas expected by Saturday morning. Extremely brief periods of
ice precipitation are possible, mainly in central and north central
Oklahoma during the precipitation transition. While the forecast
models agree on possible areas of 3+ inches of snow, placement of
the snow diverge significantly, with models placing the higher
amounts of snow from mainly northern Oklahoma to possibly as far
south as western north Texas. These model trends will need to be
monitored, and possible winter weather headlines may be warranted.
So to recap: Heavy rainfall is expected and a Flood Watch is in
place for southeastern Oklahoma, ample instability and shear will
result in likely severe weather products, and widespread winter
weather following the cold front with possible winter weather
products. Needless to say, the next 48 hours are looking
particularly busy.
Following the exit of the trough, a warming trend will begin on
Sunday with a return to normal temperatures by early next week. The
next chance of precipitation is expected to return in the middle of
next week ahead of a possible surge of cold air next Thursday.
Zwink
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 66 55 64 23 / 10 20 80 50
Hobart OK 66 47 60 22 / 10 20 60 40
Wichita Falls TX 71 56 69 28 / 10 20 60 30
Gage OK 60 36 49 15 / 0 0 30 50
Ponca City OK 66 51 58 20 / 10 30 80 70
Durant OK 65 61 70 32 / 40 40 90 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Friday afternoon through Friday evening for
OKZ032-042-043-047-048-051-052.
TX...None.
&&
25/68/25Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CST Thu Jan 9 2020 OKZ004>048-050>052-TXZ083>090-101815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CST Thu Jan 9 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a chance of a few thunderstorms across portions of central and southern Oklahoma and western north Texas through tonight. No severe weather is expected with the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heavy Rainfall... Heavy rainfall is expected in parts of southeastern Oklahoma Friday afternoon and evening. Rainfall totals of 3-4 inches will result in possible flooding and flash flooding conditions. .Thunderstorms... There is a chance of severe thunderstorms Friday morning ahead of a cold front across portions of central and southern Oklahoma with damaging hail as the main threat. The chances for severe thunderstorms increases Friday afternoon into the evening hours as the cold front advances across the risk area. The storms could develop into a line as they move across the area. Large hail and damaging winds will be a concern. There is also a potential for a tornado. The greatest severe risk area will be across southeast Oklahoma. .Winter weather... Rain changing to snow is expected across the region Friday night and Saturday. Snow accumulations are possible, with the highest amounts of 2-4 inches of snow are possible primarily across northern Oklahoma. While significant impacts are not expected, adverse travel conditions appear possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, January 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872262.